Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 6:23 PM CDT for Bossier Parish, Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2001, 6:23 PM CDT (23:23 UTC)
- Expired
- May 7, 2001, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:35 PM CDT | Hail 1 | Benton, LA | Hail the size of quarters fell along the northern end of the Cypress Bayou reservoir. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS54 KSHV 072325 SVRSHV LAC015-080015- /NEW.KSHV.SV.W.0083.072323-080015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 623 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA * UNTIL 715 PM CDT * AT 623 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RED CHUTE... MOVING NORTH NEAR 15 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE TOWN OF BENTON AND EXTREME NORTHERN BOSSIER CITY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO NICKEL SIZE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA UNTIL 715 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON MAY 7 2001 LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES. WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS... BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS PRECIP ON. SHV 62/81/58/82 2111 MLU 62/81/57/81 2111 TXK 61/80/58/80 3111 TYR 61/81/59/82 3111 LFK 62/83/60/83 3211 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| May 7, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.